MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 NG HEALIX CORTICAL AWL/TAP; BONE AWL

DEPUY MITEK LLC US 4.5 NG HEALIX CORTICAL AWL/TAP; BONE AWL
Catalog Number 222316
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure it was found that the laser lines on the customer's 4.5 healix advance awl and two 4.5 healix advance cortical awl-taps are faded.The sales rep also stated that the taps are dull.The procedure was completed with another like device with no patient harm but there was a surgical delay of two minutes to grab another one.The sales rep could not provide lot numbers for the devices but stated that the devices are older devices.The sales rep was not present for the case therefore could not provide any further information.The devices will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.

Brand Name
4.5 NG HEALIX CORTICAL AWL/TAP
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8823423
Report Number1221934-2019-57773
Device Sequence Number2348451
Product Code LXH
UDI-Device Identifier10886705022410
UDI-Public10886705022410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222316
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/16/2019
Patient Sequence Number1